MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PNEUPAC VENTILATORS BABYPAC; VENTILATOR, EMERGENCY, POWERED (RESUSCITATOR)

SMITHS MEDICAL ASD, INC. PNEUPAC VENTILATORS BABYPAC; VENTILATOR, EMERGENCY, POWERED (RESUSCITATOR)
Model Number 510A1960NONEU
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that several times while testing the device one continuous insulation breath when turning the knob.No patient injury was reported.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.Visual inspection of unit showed no damage.The unit passed all tests.However when turned the switch forcibly to its end stop and held it there for a few seconds it did go into continuous flow, it did not repeat this every time performed this action but did go into continuous flow an average of one in every five turns when forcibly moved to the end stop.Removed the switch block from the unit module while it was sticking in the far position and giving the continuous flow removed the lid to see if any of the internal poppets had become stuck, they had not.The root cause of the reported issue was found to be the switch was not being used as intended.Actions were taken to mitigate the reported issue: the switch cam was changed.

Brand Name
PNEUPAC VENTILATORS BABYPAC
Common Device Name
VENTILATOR, EMERGENCY, POWERED (RESUSCITATOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15600778
Report Number3012307300-2022-23910
Device Sequence Number16713990
Product Code BTL
UDI-Device Identifier15019517181173
UDI-Public15019517181173
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K043495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number510A1960NONEU
Device Catalogue Number510A1960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Initial Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown